Indiana, 2004Flood in Indiana, May 2, 2004
May 2, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 2, 2:30 AM EST, 30 minutes earlier.
Area forecast discussion, May 2, 2:30 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 AM EDT SUN MAY 2 2004
.SHORT TERM (TODAY THROUGH WEDNESDAY)
COLD FRONT HAS PASSED THRU FORECAST ARE OVERNIGHT WITH UPPER LEVEL
TROUGH MOVG EAST OUT OF THE CENTRAL PLAINS. RAIN EXTENDS BEHIND THE
FRONT BACK TO MS RIVER ATTM...WILL SLOWLY PUSH EAST THIS MORNING
AND EXIT THE FA TO THE EAST BY EARLY AFTN. WAVE MOVES ALONG THE
TROUGH TONIGHT AND WILL PASS TO THE WEST AND THEN ROUND THE TROUGH
AND PASS JUST SOUTH OF THE FA...SHOWERS WILL BE POSSIBLE ACROSS THE
SE AND SOUTHERN PORTIONS OF THE FA TONIGHT INTO EARLY MON.TROUGH HAS
VERY COLD TEMPS ALOFT AND WILL LIMIT HI TEMPS TO 10-12 DEGREES BELOW
NORM...AND ALLOW FOR POSSIBLE FROST IN OUTLYING AND RURAL AREAS IN
THE BLUEGRASS AND NEAR MADISON...IN MON AND TUE MORN. WEAK SFC HI
PRES OVR OH VALLEY MON AFTN...WILL DRIFT SE ALONG WITH THE UPPER LVL
TROUGH TOWARDS THE EAST COAST. WAA PATTERN KICKS IN TUE WITH MUCH
WARMER TEMPS ACROSS THE ENTIRE FA. A WEAK FRONT DROPS OUT OF
ONTARIO...CAN ACROSS THE GREAT LAKES REGION...BOUNDARY NEARS FA BY
EARLY WED AND STALLS. CHANCE SHWRS EARLY WED INTO LATE MORN WITH
INCREASING INSTABILITY INTO WED AFTN AND MUCAPE NEAR
1000-1500...ALSO BUFKIT SHOWS POSSIBLE TSRA....WILL INCLUDE THUNDER
INTO WED AFTN/EVE. ALSO THURS INGREDIENTS ARE THERE FOR ISOL/SCAT
THUNDER DURING THE AFTN/EVE...MAY BE SOME CAPPING NEAR 700-800 MB
THAT COULD LIMIT ANY DEVELOPMENT. WILL LET DAY SHIFT LOOK MORE
CLOSELY AND SEE IF CONSISTENT RUNS SHOW NEED FOR PRECIP TO BE ADDED
THURS. TEMPS SUN-WED WERE BLEND OF MOS AS ALL SOL WERE IN DECENT
AGREEMENT. NO SIGNIF CHANGES TO EXTENDED (THURS-SAT).
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
SCHOTT
Hazardous weather outlook, May 2, 2:45 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EDT SUN MAY 2 2004
INZ078-079-KYZ031>037-040>043-049-030800-
BOURBON KY-CLARK KY-FAYETTE KY-FRANKLIN KY-HARRISON KY-HENRY KY-
JEFFERSON IN-NICHOLAS KY-OLDHAM KY-SCOTT IN-SCOTT KY-SHELBY KY-
TRIMBLE KY-WOODFORD KY-
INCLUDING THE CITIES OF...CYNTHIANA...FRANKFORT...LEXINGTON...
SHELBYVILLE...VERSAILLES...WINCHESTER
345 AM EDT (245 AM EST) SUN MAY 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL INDIANA
AND CENTRAL KENTUCKY, GENERALLY NORTH OF I-64 AND EAST OF I-65.
.DAY ONE...TODAY AND TONIGHT.
SHOULD SKIES CLEAR SUFFICIENTLY, PATCHY FROST IS POSSIBLE EARLY
MONDAY MORNING, MAINLY IN RURAL AND VALLEY LOCATIONS, AS TEMPERATURES
DROP TO AROUND 37 ALONG WITH DIMINISHING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ076-077-083-084-089>092-KYZ023>030-038-039-045>048-053>057-
061>067-070>078-081-082-030800-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOYLE KY-BRECKINRIDGE KY-
BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLINTON KY-CRAWFORD IN-
CUMBERLAND KY-DUBOIS IN-EDMONSON KY-FLOYD IN-GARRARD KY-GRAYSON KY-
GREEN KY-HANCOCK KY-HARDIN KY-HARRISON IN-HART KY-JEFFERSON KY-
JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-MADISON KY-MARION KY-
MEADE KY-MERCER KY-METCALFE KY-MONROE KY-NELSON KY-OHIO KY-ORANGE IN-
PERRY IN-RUSSELL KY-SIMPSON KY-SPENCER KY-TAYLOR KY-WARREN KY-
WASHINGTON IN-WASHINGTON KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...DANVILLE...ELIZABETHTOWN...
FRANKLIN...GLASGOW...HARDINSBURG...HARRODSBURG...JASPER...
LEITCHFIELD...LOUISVILLE...NEW ALBANY...RICHMOND...RUSSELLVILLE...
STANFORD
345 AM EDT (245 AM CDT) SUN MAY 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL INDIANA
AND CENTRAL KENTUCKY, GENERALLY ALONG AND WEST OF I-65 AND SOUTH OF
I-64.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
XXV
Flood, Jefferson
- When
- May 2, 3:00 AM EST to 12:20 PM EST
- Where
- Jefferson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.786, -85.439 (the zone’s center; the record gives no point)
The Muscatatuck River at Deputy crested at 20.57 feet around 8 AM EST on May 2. Flood stage at Deputy is 20 feet. Minor flooding occurs at this level. Some county roads are under water in northeast Jefferson County, IN.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, May 2 to 7, 200418 injured · $8.1 million · 5 events
- Tornadoes in Georgia, May 2, 20046 injured · $550,000 · F1 · 2 events
- Tornado and Damaging Winds in Virginia, May 2, 20044 injured · $41,000 · F1 · 5 events
- Damaging Winds in Maryland, May 2, 2004$105,000 · 60 kt wind · 2 events
- Tornado and Damaging Winds in North Carolina, May 2, 2004$15,000 · F1 · 9 events
- Tornado in Virginia, May 2, 2004$8,000 · F1 · 1 event
- Damaging Winds in Maryland, May 2, 2004$24,000 · 55 kt wind · 5 events
- Damaging Wind in Alabama, May 2, 2004$25,000 · 55 kt wind · 1 event
- Lightning Strike in Illinois, May 2, 2004$25,000 · 1 event
- Hail and Damaging Winds in Florida, May 2, 2004$12,000 · 1 in hail · 12 events
- Hail and Damaging Winds in South Carolina, May 2, 200450 kt wind · 10 events
- Damaging Wind in Missouri, May 2, 2004$15,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397067.